Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 33, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 18, 2013, 4:28 AM CDT for 7 counties in Texas. It took effect at May 18, 2013, 2:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2013, 4:28 AM CDT (09:28 UTC)
- In effect from
- May 18, 2013, 2:00 PM CDT
- Expired
- May 18, 2013, 9:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Dawson County, TX, Gaines County, TX, Howard County, TX, Loving County, TX, Martin County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 4440 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
978 WWUS84 KMAF 180928 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 428 AM CDT SAT MAY 18 2013 ...A RED FLAG WARNING IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...SINGLE DIGIT HUMIDITY...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS...THE UPPER TRANS PECOS INCLUDING THE VAN HORN AREA... SOUTHEAST NEW MEXICO...AND THE NORTHERN PERMIAN BASIN... .AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA TODAY CAUSING SOUTHWEST WINDS TO INCREASE WITH ABOVE NORMAL TEMPERATURES DRIVING MINIMUM RH/S INTO THE SINGLE DIGITS. NMZ114-TXZ057-258-182000- /O.UPG.KMAF.FW.A.0026.130518T1500Z-130519T0300Z/ /O.NEW.KMAF.FW.W.0033.130518T1900Z-130519T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- 428 AM CDT SAT MAY 18 2013 /328 AM MDT SAT MAY 18 2013/ ...RED FLAG WARNING IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * HUMIDITY...5 TO 10 PERCENT. * 20 FT WIND...SOUTHWEST 20 TO 30 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. && $$ NMZ115-TXZ045>047-050>052-058-059-182000- /O.UPG.KMAF.FW.A.0026.130518T1500Z-130519T0300Z/ /O.NEW.KMAF.FW.W.0033.130518T1900Z-130519T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS- MARTIN-HOWARD-REEVES COUNTY AND UPPER TRANS PECOS-LOVING- 428 AM CDT SAT MAY 18 2013 /328 AM MDT SAT MAY 18 2013/ ...RED FLAG WARNING IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * HUMIDITY...4 TO 11 PERCENT. * 20 FT WIND...SOUTHWEST 15 TO 25 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
2 follow-up statements
615 WWUS84 KMAF 182005 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 305 PM CDT SAT MAY 18 2013 ...A RED FLAG WARNING IS IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE... SINGLE DIGIT HUMIDITY...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS...THE UPPER TRANS PECOS INCLUDING THE VAN HORN AREA... SOUTHEAST NEW MEXICO...AND THE NORTHERN PERMIAN BASIN... ...A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR 20 FOOT WINDS NEAR 20 MPH...RELATIVE HUMIDITY BELOW 15 PERCENT...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS...THE UPPER TRANS PECOS INCLUDING THE VAN HORN AREA...SOUTHEAST NEW MEXICO...AND MOST OF THE PERMIAN BASIN... .AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA TODAY AND SUNDAY CAUSING SOUTHWEST TO WEST WINDS TO INCREASE WITH ABOVE NORMAL TEMPERATURES DRIVING MINIMUM RH/S INTO THE SINGLE DIGITS. NMZ114-TXZ057-258-190900- /O.NEW.KMAF.FW.A.0027.130519T1900Z-130520T0100Z/ /O.CON.KMAF.FW.W.0033.000000T0000Z-130519T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- 305 PM CDT SAT MAY 18 2013 /205 PM MDT SAT MAY 18 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND VAN HORN CORRIDOR... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND VAN HORN CORRIDOR... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * HUMIDITY...5 TO 10 PERCENT. * 20 FT WIND...SOUTHWEST 15 TO 20 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ115-TXZ045>047-050>052-058-059-190900- /O.NEW.KMAF.FW.A.0027.130519T1900Z-130520T0100Z/ /O.CON.KMAF.FW.W.0033.000000T0000Z-130519T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS- MARTIN-HOWARD-REEVES COUNTY AND UPPER TRANS PECOS-LOVING- 305 PM CDT SAT MAY 18 2013 /205 PM MDT SAT MAY 18 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS AND THE NORTHERN PERMIAN BASIN... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS AND MOST OF THE PERMIAN BASIN... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * HUMIDITY...5 TO 10 PERCENT. * 20 FT WIND...SOUTHWEST 15 TO 20 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ048-053-060>063-067-068-190900- /O.NEW.KMAF.FW.A.0027.130519T1900Z-130520T0100Z/ SCURRY-MITCHELL-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE- 305 PM CDT SAT MAY 18 2013 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE PERMIAN BASIN... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * WIND...SOUTHWEST 15 TO 20 MPH * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
283
WWUS84 KMAF 190225
RFWMAF
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
925 PM CDT SAT MAY 18 2013
...A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...
RH/S BELOW 10 PERCENT...AND VERY HIGH TO EXTREME FIRE DANGER
FOR THE GUADALUPE MOUNTAINS...UPPER TRANS PECOS AND VAN HORN
AREA...SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN...
.AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA SUNDAY CAUSING
SOUTHWEST TO WEST WINDS TO INCREASE TO 20 TO 25 MPH WHILE ABOVE
NORMAL TEMPERATURES DROP MINIMUM RH/S INTO THE SINGLE DIGITS.
NMZ114-115-TXZ045>047-050>052-057>059-258-191430-
/O.EXP.KMAF.FW.W.0033.000000T0000Z-130519T0200Z/
/O.CON.KMAF.FW.A.0027.130519T1900Z-130520T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS-
MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-GUADALUPE MOUNTAINS-
925 PM CDT SAT MAY 18 2013 /825 PM MDT SAT MAY 18 2013/
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN
AREA AND NORTHERN PERMIAN BASIN...
* 20 FT WIND....IN THE MOUNTAINS...WEST 20 TO 30 MPH.
IN THE LOWLANDS... SOUTHWEST 15 TO 25 MPH.
* HUMIDITY......5 TO 10 PERCENT.
* TEMPERATURE...10 TO 15 DEGREES ABOVE NORMAL.
* IMPACTS.......ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
OUTDOOR BURNING IS NOT RECOMMENDED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.
&&
$$
TXZ048-053-060>063-067-068-191430-
/O.CON.KMAF.FW.A.0027.130519T1900Z-130520T0100Z/
SCURRY-MITCHELL-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-
925 PM CDT SAT MAY 18 2013
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
CENTRAL AND SOUTHERN PERMIAN BASIN...
* 20 FT WIND....SOUTHWEST 15 TO 25 MPH.
* HUMIDITY......5 TO 10 PERCENT.
* TEMPERATURE...10 TO 15 DEGREES ABOVE NORMAL.
* IMPACTS.......ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
OUTDOOR BURNING IS NOT RECOMMENDED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.
&&
$$
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 18, 3:59 AM CDT, 29 minutes earlier.
Area forecast discussion, May 18, 3:59 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
359 AM CDT SAT MAY 18 2013
.DISCUSSION...
THE UPPER RIDGE OVER THE CENTER OF THE COUNTRY THAT HAS BROUGHT HOT
WEATHER TO THE REGION WILL BEGIN TO BE DISPLACED TODAY BY AN UPPER
TROUGH MOVING IN FROM THE WEST. THE TROUGH AXIS WILL MOVE OVER THE
REGION SUNDAY WITH A REINFORCING SHORTWAVE ROTATING DOWN THE
BACKSIDE OF THE TROUGH MONDAY AND PASSING OVER THE AREA TUESDAY.
THE NEXT UPPER RIDGE WILL MOVE OVER THE AREA WEDNESDAY THROUGH THE
END OF THE WEEK.
MAF HIT A DAILY RECORD HIGH YESTERDAY AT 103 DEGREES WITH A 40
DEGREE DIURNAL RANGE IN THE DRY AIR. AS SURFACE TROUGH/DRYLINE PUSHES
EAST ACROSS THE AREA TODAY THE WIND WILL COME AROUND TO THE
SOUTHWEST WHICH IS A WARM PATTERN. OVERNIGHT TEMPS HAVE BEEN SLOW
TO FALL OFF THIS MORNING. WILL CONTINUE THE HOT TEMPERATURES
TODAY... MAY TIE A RECORD HIGH AT MAF AGAIN TODAY... BUT SHOULD BE A
COUPLE DEGREES COOLER THAN YESTERDAY. EXPECT MID 90S SUNDAY AND
MONDAY WITH A SLIGHT COOLING TREND THROUGH THE END OF THE FORECAST.
SOME MOISTURE HAS RETURNED TO THE EASTERN CWA. WENT AHEAD AND ADDED
ISOLD POPS IN THE FAR EAST TODAY AS COULD BE A STORM OR TWO DEVELOP
ALONG A DRYLINE. ANY STORM THAT DEVELOPS WILL BE STRONG TO SEVERE
BUT MOST STORMS SHOULD BE NORTHEAST OF THE REGION. NOT MUCH CHANGE
OF RAIN THE NEXT FEW DAYS BUT RAIN CHANCES INCREASE LATE IN THE WEEK
AS THE REMAINS OF PACIFIC STORM ALVIN MOVE UP ACROSS THE AREA. MODEL
QPF DEVELOPS PRECIP OVER SEVERAL DAYS... WILL START WITH INTRODUCING
LOW POPS FRIDAY NIGHT AND GO FROM THERE.
&&
.FIRE WEATHER...
CRITICAL FIRE WX IS EXPECTED TODAY ACROSS THE FAR WRN CWFA...SE
NM...UPPER TRANS PECOS...AND NRN PB. 25KT WINDS AT AROUND 5KFT WILL
COME OUT ACROSS THE DESCRIBED AREA AND WITH THE BETTER MSLP GRADIENT
ACROSS SE NM/NRN PB SFC WINDS WILL INCREASE TO 20 MPH ACROSS THE
PLAINS AND 20-30 MPH MTNS...MAINLY AFTER 3 PM AND UNTIL AROUND 8
PM...HAVE OPTED TO ISSUE A RED FLAG WARNING. FIRE DANGER WILL BE
VERY HIGH TO EXTREME WHILE FUEL DRYNESS MAPS SUPPORT DRY TO VERY DRY
FUELS. THE ATMOSPHERE WILL BE IN A DRY/UNSTABLE STATE AS SEEN BY
DEEP MIXING HEIGHTS AND HAINES INDICES OF 5 TO 6. SINGLE DIGIT RH/S
WILL BE WIDESPREAD WITH HIGH TEMPS STILL ABOUT 15 DEGREES ABOVE
NORMAL. BRIEF RF WX WILL BE POSSIBLE IN MIDLAND/ODESSA AREA
ESPECIALLY IF MSLP GRADIENT IS A LITTLE TIGHTER FARTHER S.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 100 62 96 60 / 10 0 0 10
BIG SPRING TX 101 66 97 63 / 10 10 0 10
CARLSBAD NM 98 64 93 61 / 10 0 0 10
DRYDEN TX 99 67 98 66 / 10 10 0 0
FORT STOCKTON TX 100 67 97 64 / 0 10 0 10
GUADALUPE PASS TX 89 59 86 59 / 0 0 0 0
HOBBS NM 98 60 93 58 / 0 0 0 10
MARFA TX 88 48 87 49 / 0 0 0 0
MIDLAND INTL AIRPORT TX 101 64 96 61 / 10 0 0 10
ODESSA TX 101 64 95 61 / 10 0 0 0
WINK TX 102 62 98 60 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BORDEN...DAWSON...GAINES...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARTIN...REEVES COUNTY AND UPPER TRANS
PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
49/72Hazardous weather outlook, May 18, 3:59 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 359 AM CDT SAT MAY 18 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-190900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 359 AM CDT SAT MAY 18 2013 /259 AM MDT SAT MAY 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY HOT WEATHER WILL CONTINUE THIS AFTERNOON. DRINK PLENTY OF WATER AND WEAR LIGHT COLORED CLOTHING IF OUTDOORS FOR AN EXTENDED TIME TODAY. DRY...WINDY...AND HOT CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS INCLUDING THE VAN HORN AREA...AND THE NORTHERN PERMIAN BASIN. CRITICAL FIRE WEATHER IS MOST FAVORED BETWEEN 3 AND 8 PM. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS. A FEW STORMS WILL BE POSSIBLE ACROSS THE FAR EAST TODAY...MAINLY VERY LATE IN THE AFTERNOON AND IN THE EARLY EVENING WHEN THE DRYLINE RETREATS WEST. IF STORMS DO DEVELOP THEY COULD BE STRONG. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:05 PM CDT | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 9 more | 13 hr |
Nearby
Red Flag Warnings in Texas, 2013Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.